[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]
[IPk] General Questions
In preparation for a possible change of treatment to MDI in the new year I am
trying to get my head around carb counting in more detail. As far as I can
see/make out the GI seems as important as the carbs themselves - how do they
link so that I am able to calculate doses of insulin required? I am aware that
higher doses may be required during certain times of the day and I will also
need to take into account exercise, temperature, any illness, location of
infusion site - is anything else important? On MDI how can the dawn phenomenon
As we are now changing hospitals I am effectively in limbo as to where I can
ask questions ( not that I had much confidence in the previous one anyway! ).
I have a couple of queries which are concerning me. As Yasmeens bgs are very
erratic ( she's on Mixtard ) is there anything I can do in the short term -
apart from Mixtard 20/30/and 40 I have Actrapid available (which I use when
her bgs get very high). It would take forever to explain everything but one of
the problems I am having is that sometimes the Mixtard seems to have no effect
on her at all then other times it seems to work too well - as though she has
had too much or eaten the wrong things ( when I know this not to be the case).
I know that the absorption rate of mixtard is unpredictable but apart from a
possible poor infusion site ( which are moved daily ) am I missing something?
( exercise, illness can be excluded ). To give you an example of this -
yesterday her bg was over 30 at tea time ( as though her morning insulin had
not worked or was hanging around ) and so she did 12 units of mixtard 40 (
normally 10 units ) before tea. At this point I would also have given her 4
units of Actrapid to help bring the bg down but decided not to. By bedtime her
bg was down to 17, at 3am down to 10 and this morning was 4.1 ( don't ask me
where the dawn phenomenon has gone today!).
I'm totally confused at the moment and am not sure whether to try something
myself or just hang on until 9th January.
Any advice would be welcome.
for HELP or to subscribe/unsubscribe, contact: